Hail, Cheyenne
- When
- June 13, 12:23 PM MST
- Where
- Cheyenne County, 13 mi S of St Francis
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.583, -101.800
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 11:45 AM MST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1245 PM MDT FRI JUN 13 2003 FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES THROUGH SATURDAY THEN TEMPERATURES INTO THE MIDDLE OF NEXT WEEK. 19Z SURFACE MAP ANALYSIS SHOWED A WEAK RIDGE OF HIGH PRESSURE OVER THE CENTRAL HIGH PLAINS WITH A STATIONARY FRONT FROM SOUTHERN MISSOURI INTO OKLAHOMA. NUMEROUS BOUNDARIES ALSO REMAIN FROM CONVECTION OF LAST NIGHT. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER LEVEL VORT MAX SPINNING OVER NORTHWEST KANSAS WHICH IS ALSO CONFIRMED BY LATEST RADAR DATA. ANOTHER SHORTWAVE WAS MOVING INTO SOUTHERN COLORADO ARRIVING IN WESTERN KANSAS TONIGHT. A LOW WAS SPINNING OFF THE PACIFIC NORTHWEST COAST WHILE UPPER RIDGING WAS EVIDENT OVER THE GREAT BASIN. MODELS INITIALIZED WELL AND WERE NOT MUCH DIFFERENT FROM THEIR PREVIOUS RUN. WILL GO WITH A BLEND OF GFS AND MESOETA MODELS OUT THROUGH 48 HOURS. GFS MODEL WAS BEST HANDLING THE TEMPERATURE AND WIND FIELDS WHILE THE MESOETA MODEL WAS BEST WITH POSITION AND MOVEMENT OF SYSTEMS. WITH LOTS OF LOW LEVEL MOISTURE REMAINING FROM CONVECTION OF THE PAST SEVERAL DAYS ALONG WITH ACTIVE UPPER DYNAMICS WILL EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVERNIGHT ESPECIALLY THIS EVENING. WILL CARRY LIKELY POPS OVERNIGHT FOR ALL AREAS. GUIDANCE TEMPERATURES IN THE UPPER 50S TO LOWER 60S ALSO LOOK REASONABLE. FOR SATURDAY AND SATURDAY NIGHT ANOTHER UPPER LEVEL SHORTWAVE MOVES EASTWARD OUT OF THE GREAT BASIN THROUGH THE AREA DURING THE AFTERNOON AND EVENING. SAME PATTERN EXISTS WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED FOR SATURDAY AFTERNOON AND EVENING. WILL GO CLOSE TO GUIDANCE TEMPERATURES IN THE LOWER 80S AND LOW TEMPERATURES SATURDAY NIGHT IN THE UPPER 50S TO LOWER 60S. FOR SUNDAY AND SUNDAY NIGHT WEAK UPPER RIDGING BUILDS EASTWARD INTO THE CENTRAL HIGH PLAINS AS ATMOSPHERE BECOMES MORE DRY AND STABLE. WILL NOT MAKE MUCH CHANGES TO SUNDAY AND SUNDAY NIGHT PERIODS KEEPING THEM DRY. GUIDANCE TEMPERATURES LOOK GOOD WITH HIGHS IN THE 80S AND LOW TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR THE PERIOD MONDAY THROUGH FRIDAY OF NEXT WEEK WILL MAKE LITTLE OR NO CHANGES AT THIS TIME. ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH ON TUESDAY PROVIDING THE NEXT CHANCES FOR PRECIPITATION. DRY RIDGING RETURNS ON WEDNESDAY AND PERSISTS THROUGH FRIDAY. WILL ADD DAY 7 (FRIDAY) TO THIS FORECAST. FRIDAY APPEARS TO BE PARTLY CLOUDY AND DRY WITH LOWS IN THE UPPER 50S AND HIGHS IN THE MIDDLE TO UPPER 80S. .GLD...NONE. LAMMERS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1246 PM MDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE CONTINUES TO SPIN OVER THE NORTHEAST QUARTER OF THE TRI-STATE AREA. ON THE BACKSIDE OF THIS DISTURBANCE SOME BREAKS IN THE CLOUDS HAVE ALOUD THE ATMOSPHERE TO DESTABILIZE ENOUGH TO GENERATE ISOLATED THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CONFINED TO AN AREA WEST OF A LINE FROM TRENTON NEBRASKA SOUTHEAST TO COLBY AND GOVE KANSAS. THESE THUNDERSTORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL. THE SLOW MOVEMENT OF THE ACTIVITY WILL PROMOTE LOCALLY HEAVY RAINFALL AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1008 AM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 15 E BURLINGTON CO .75 INCH HAIL
06/12/03 KIT CARSON REPORTED BY PUBLIC.
0945 PM 14 NNE SHARON SPGS KS .88 INCH HAIL
06/12/03 WALLACE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 4 E LEOTI KS .75 INCH HAIL
06/12/03 WICHITA REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
HAIL PILED
UP TO A DEPTH OF 3 TO 4
INCHES ON
HIGHWAY 96.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1235 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 7 NE TRIBUNE KS .75 INCH HAIL
06/11/03 GREELEY REPORTED BY PUBLIC.
0725 PM 10 NW MC COOK NE 60 MPH TSTM GUST
06/11/03 RED WILLOW REPORTED BY STORM
SPOTTER.
0750 PM MC COOK NE 71 MPH TSTM GUST
06/11/03 RED WILLOW ASOS REPORT
0751 PM ST FRANCIS KS .75 INCH HAIL
06/11/03 CHEYENNE REPORTED BY STORM
SPOTTER.
0814 PM 5 N BURLINGTON CO .75 INCH HAIL
06/11/03 KIT CARSON REPORTED BY STORM
SPOTTER.
0825 PM 12 SSE MC COOK NE .75 INCH HAIL
06/11/03 RED WILLOW REPORTED BY PUBLIC.
0847 PM OBERLIN KS 60 MPH TSTM GUST
06/11/03 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0850 PM OBERLIN KS 60 MPH TSTM GUST
06/11/03 DECATUR REPORTED BY STORM
SPOTTER.
0850 PM OBERLIN KS .75 INCH HAIL
06/11/03 DECATUR REPORTED BY STORM
SPOTTER.
0916 PM HOXIE KS 78 MPH TSTM GUST
06/11/03 SHERIDAN REPORTED BY STORM
SPOTTER.
0917 PM 1 NE HOXIE KS 59 MPH TSTM GUST
06/11/03 SHERIDAN REPORTED BY STORM
SPOTTER.
0618 PM 9 NE EDSON KS 1 INCH HAIL
06/12/03 SHERMAN REPORTED BY PUBLIC.
0649 PM 10 S GOODLAND KS .88 INCH HAIL
06/12/03 SHERMAN REPORTED BY PUBLIC.
0755 PM 12 E BURLINGTON CO .75 INCH HAIL
06/12/03 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0844 PM 3 W KANORADO CO .88 INCH HAIL
06/12/03 KIT CARSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1010 PM 4 E LEOTI KS .75 INCH HAIL
06/12/03 WICHITA REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
HAIL PILED
UP TO A DEPTH OF 3 TO 4
INCHES ON
HIGHWAY 96.The Goodland radar (KGLD), 26 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360079, 5360080, 5360162.